Alert archive / Washington / Red Flag Warnings in 2014

Red Flag Warning 6, NWS Seattle, WA

September 5, 2014Clallam County, Grays Harbor County, Jefferson County, Washington

NWS Seattle, WA issued this red flag warning at Sep 5, 2014, 8:06 AM PDT for Clallam County, Grays Harbor County, Jefferson County, Washington. It took effect at Sep 5, 2014, 12:00 PM PDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Sep 5, 2014, 8:06 AM PDT (15:06 UTC)
In effect from
Sep 5, 2014, 12:00 PM PDT
Expired
Sep 5, 2014, 8:00 PM PDT
In force
8 hr
Issued by
NWS Seattle, WA

Counties Clallam County, WA, Grays Harbor County, WA, Jefferson County, WA

The radar

The Langley Hill radar (KLGX), 67 km from the middle of the area, began a volume at 15:05 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Quillayute State, WA (KUIL), launched 12:00Z, 3.1 hours before the alert went out and 62 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Quillayute State, WA at 12:00Z on 2014-09-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Quillayute State, WA at 12:00Z on 2014-09-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -17 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1793 m above ground
0-6 km bulk shear
13 kt
0-1 km storm-relative helicity
-17 m²/s²
0-3 km storm-relative helicity
12 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

186 
WWUS86 KSEW 051506
RFWSEW

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SEATTLE WA
806 AM PDT FRI SEP 5 2014

...A WARM DRY BREEZY AFTERNOON IS IN STORE FOR THE NORTHWEST
OLYMPIC PENINSULA...

.OFFSHORE FLOW HAS DEVELOPED...AND RED FLAG CONDITIONS APPEAR
LIKELY FOR ABOUT 4-6 HOURS THIS AFTERNOON. TEMPERATURES OVER THE
NORTHWEST OLYMPIC PENINSULA WILL REACH THE MID 80S...RELATIVE
HUMIDITY WILL FALL TO NEAR 25 PERCENT...AND EAST-NORTHEAST WIND
GUSTS NEAR 20 MPH ARE EXPECTED. AREAS OF GREATEST CONCERN WILL BE
ALONG THE HIGHWAY 101 CORRIDOR IN THE SOL DUC BASIN...INCLUDING
FORKS AND QUILLAYUTE.

WAZ650-060300-
/O.NEW.KSEW.FW.W.0006.140905T1900Z-140906T0300Z/
NORTH COASTAL LOWLANDS-
806 AM PDT FRI SEP 5 2014

...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 8 PM PDT THIS
EVENING FOR WIND AND LOW HUMIDITY FOR FIRE WEATHER ZONE 650...

THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 8 PM PDT THIS
EVENING. 

* AFFECTED AREA...FIRE WEATHER ZONE 650. THIS WARNING IS INTENDED
  TO COVER AREAS FROM THE SOL DUC BASIN ON NORTH.

* WIND...SUSTAINED WINDS WILL EXCEED 10 MPH THIS AFTERNOON WITH
  GUSTS NEAR 20 MPH.

* HUMIDITY...RELATIVE HUMIDITY FALLING TO NEAR 25 PERCENT.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN
CONTRIBUTE TO ACTIVE FIRE BEHAVIOR AND RAPID RATES ON SPREAD ON
EXISTING FIRES OR NEW STARTS.

&&

$$

HANER

WEATHER.GOV/SEATTLE

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Seattle, WA wrote its last area forecast discussion before this red flag warning went out at Sep 5, 3:30 AM PDT, 4 hours 36 minutes earlier.

Area forecast discussion, Sep 5, 3:30 AM PDT, 4 hours 36 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SEATTLE WA
330 AM PDT FRI SEP 5 2014

.SYNOPSIS...HIGH PRESSURE WILL BRING SUNNY AND WARMER WEATHER
THROUGH THE WEEKEND. CLOUDS AND COOLER WEATHER WILL BRIEFLY RETURN
EARLY NEXT WEEK AS AN UPPER TROUGH MOVES OVER THE AREA. HIGH
PRESSURE WILL REBUILD OVER THE AREA LATER NEXT WEEK FOR MORE SUNNY
AND WARM WEATHER.

&&

.SHORT TERM...HIGH PRES ALOFT COMBINED WITH LOW LEVEL OFFSHORE FLOW
WILL BRING DRY AND STABLE WEATHER TO WESTERN WASHINGTON TODAY
THROUGH THE WEEKEND.

EXPECT ABOVE NORMAL TEMPERATURES TODAY AND SAT WITH HIGHS IN THE
80S...EVEN ALONG THE COAST. A FEW LOW 90S ARE POSSIBLE TOO. IT WILL
BE A BIT COOLER ALONG THE STRAIT OF JUAN DE FUCA AND SAN JUANS WITH
HIGHS MAINLY IN THE 70S. SKIES WILL REMAIN CLEAR WITH N/NE WINDS.
TEMPS WILL BE A FEW DEGREES WARMER ON SAT WITH ANOTHER ROUND OF 80S
TO LOW 90S FORECAST...CLOSE TO MAX T RECORDS FOR THE DAY.

THE INVERTED SURFACE TROUGH WILL SHIFT INLAND ON SUN...THEN MOVE
EAST OF THE CREST SUN NIGHT. THIS WILL BRING A WEAK ONSHORE PUSH
WHICH WILL COOL THE COAST BACK DOWN INTO THE 60S. THE INTERIOR
HOWEVER WILL LIKELY SEE ANOTHER DAY IN THE LOW TO MID 80S ON SUN.

A WEAK COLD FRONT WILL CROSS WESTERN WA ON MON WHICH WILL INCREASE
ONSHORE FLOW. THIS WILL BRING MARINE AIR INLAND FOR COOLER AND
CLOUDIER WEATHER. A WEAK UPPER LEVEL TROUGH MAY GENERATE A FEW LIGHT
SHOWERS ACROSS THE AREA. 33

.LONG TERM...COOL ONSHORE FLOW WILL CONTINUE ON TUE WITH
TEMPERATURES TRENDING CLOSE TO NORMAL. A WEAK UPPER LEVEL
DISTURBANCE WILL CLIP THROUGH B.C. WHICH MAY BRING ISOLATED SHOWERS
TO WESTERN WA. DRY AND STABLE WEATHER WILL RETURN BY MIDWEEK AS
ANOTHER UPPER LEVEL RIDGE STARTS TO BUILD IN. FOR NOW IT LOOKS LIKE
THE FORECAST WILL REMAIN DRY THROUGH THE END OF NEXT WEEK AS THIS
RIDGE REMAINS IN PLACE. 33

&&

.AVIATION...A BROAD UPPER LEVEL RIDGE WILL CONTINUE TO BUILD INTO
WESTERN WASHINGTON WITH LIGHT NORTHEAST FLOW ALOFT. THE AIR MASS
WILL REMAIN DRY AND STABLE WITH LOW LEVEL OFFSHORE FLOW CONTINUING
AS THERMALLY INDUCED LOW PRESSURE DEEPENS NEAR THE COAST. DRIER AIR
IN THE LOW LEVELS WILL LIMIT FOG DEVELOPMENT THIS MORNING.

KSEA...VFR CONDITIONS THROUGH THE FORECAST PERIOD. NORTH TO
NORTHEAST WIND 5 TO 10 KNOTS.

&&

.MARINE...SURFACE HIGH PRESSURE WILL REMAIN OVER INTERIOR BRITISH
COLUMBIA WHILE A THERMALLY INDUCED SURFACE TROUGH LIES ALONG THE
OREGON AND WASHINGTON COAST THROUGH SATURDAY. THIS PATTERN WILL
MAINTAIN LOW LEVEL OFFSHORE FLOW THROUGH THE STRAIT...WITH NORTHERLY
FLOW OVER THE INTERIOR AND COASTAL WATERS. EASTERLIES NEAR THE WEST
ENTRANCE TO THE STRAIT MAY APPROACH ADVISORY LEVELS TODAY AND
SATURDAY MORNING. LOW LEVEL FLOW WILL TURN ONSHORE ON SUNDAY...AND
GALE FORCE WEST WINDS IN THE CENTRAL AND EAST STRAIT ON MONDAY ARE A
POSSIBILITY. 27

&&

.SEW WATCHES/WARNINGS/ADVISORIES...
WA...NONE.
PZ...NONE.

&&

WWW.WEATHER.GOV/SEATTLE/

YOU CAN SEE AN ILLUSTRATED VERSION OF THIS FORECAST DISCUSSION AT
WWW.WEATHER.GOV/SEATTLE/GAFD/LATEST_WEBAFD.HTML

The office that day

Everything else NWS Seattle, WA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 5, 11:02 AM PDTSmall Craft AdvisorySEW9 hr

Nearby

Red Flag Warnings in Washington, 2014Every red flag warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.